Hyperthyroid-Induced Cardiomyopathy in an Adolescent

Hyperthyroid-Induced Cardiomyopathy in an Adolescent


Peter N Mattar, MD, MPH; Eugene Y Hwang, MD

Summer 2008 - Volume 12 Number 3

https://doi.org/10.7812/TPP/07-128

Introduction


Although there is ample evidence of hyperthyroidism associated with heart failure in adults,1–3 few reports exist in the medical literature regarding children who experience thyrotoxic cardiomyopathy. In this report we describe an adolescent patient who presented for urgent care with vague symptoms of palpitations, headaches, lower-extremity swelling, and dyspnea on exertion and was found to have congestive heart failure (CHF) secondary to hyperthyroidism.

Circulation

27,000 print readers per quarter, 9,725 eTOC readers, and in 2016, 1.4 million page views on TPJ articles in PubMed from a broad international readership.

The Permanente Press

Sponsored by the National Permanente Medical Groups, The Permanente Press publishes The Permanente Journal and books related to Kaiser Permanente and health care.

Letters

Articles, editorials, letters to the editor, and other material represent the opinion of the authors. Send your comments to permanente.journal@kp.org.


Copyright 2017 Kaiser Permanente - The Permanente Journal. All Rights Reserved.